Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 60, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 23, 2015, 6:31 PM CDT for Cleveland County, Grady County, McClain County, Oklahoma. It was in force for 6 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2015, 6:31 PM CDT (23:31 UTC)
- Expired
- May 24, 2015, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleveland County, OK, Grady County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 37 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:45 PM CDT | FLASH FLOOD | N Blanchard, OK | LOW WATER CROSSINGS FLOODED. FLOODING OUT OF DITCHES ALONG HIGHWAY 76. |
| May 23, 7:59 PM CDT | FLASH FLOOD | Norman, OK | 1 TO 2 FEET OF WATER COVERING INTERSECTION OF LINDSEY AND ELM. RELAYED VIA TWITTER BY KWTV |
| May 23, 8:32 PM CDT | FLASH FLOOD | Newcastle, OK | ROCKWELL BETWEEN NW 24TH AND HIGHWAY 37 CLOSED DUE TO FLOODING. |
| May 23, 9:00 PM CDT | FLASH FLOOD | Blanchard, OK | LAW ENFORCEMENT HAVE CLOSED SEVERAL ROADS IN BLANCHARD DUE TO WATER OVER ROADS. FROM KFOR VIA TWITTER. |
| May 23, 9:01 PM CDT | FLASH FLOOD | 2 Se Norman, OK | WATER RESCUE CEDAR LANE RD AND 60TH AVE SE. CAR STUCK IN WATER TO TOP OF HOOD AT CEDAR LANE RD AND 24TH AVE SE. |
| May 23, 9:24 PM CDT | FLASH FLOOD | Noble, OK | APPROX. 1 FOOT OF WATER COVERING ROADWAY AND SOME CARS STALLED AT THE INTERSECTION OF 8TH AND ETOWAH RD. |
| May 23, 9:32 PM CDT | FLASH FLOOD | Norman, OK | CARS SUBMERGED. |
| May 23, 9:34 PM CDT | FLASH FLOOD | Newcastle, OK | 1800 BLOCK OF HIGHWAY 130 IS ALMOST BLOCKED WITH HIGH WATER. SW 16TH AND ROCKWELL HAVE DITCHES FULL OF WATER WITH WATER RUNNING OVER THE ROAD. SE 40TH BETWEEN HARVEY AND SANTA FE IS IMPASSABLE. OAK HOLLOW DRIVE AND SW 24TH ST 100 FT NORTH THE WATER IS 6 TO 8 I |
| May 23, 9:59 PM CDT | FLASH FLOOD | 2 Wsw Pink, OK | LITTLE AXE USING BOAT TO RESCUE RESIDENTS FROM HOMES. NORMAN FIRE WORKING MULTIPLE WATER RESCUE CALLS IN EASTERN PARTS OF THE CITY OUT TO LAKE THUNDERBIRD. |
| May 23, 10:21 PM CDT | FLASH FLOOD | Se Norman, OK | MOST NORTH/SOUTH ROADS...36TH...48TH...72ND...84TH...ALL HAVE MAJOR FLOODING SOUTH OF HIGHWAY 9 IN EAST NORMAN. |
| May 23, 10:23 PM CDT | FLASH FLOOD | 2 E Norman, OK | HARRAH RD WASHED OUT BETWEEN INDIAN HILLS AND TECUMSEH. IN LITTLE AXE/EAST NORMAN AREA. PEEBLY ROAD UNDER 3 FEET OF WATER JUST NORTH OF INDIAN HILLS. |
| May 23, 10:38 PM CDT | FLASH FLOOD | Norman, OK | HIGHWAY 9 AND 120TH AVE SE ALMOST IMPASSABLE. |
| May 23, 11:39 PM CDT | FLASH FLOOD | Lake Thunderbird, OK | FLOODING THE TWIN BRIDGES ON ALAMEDA. |
| May 23, 11:39 PM CDT | FLASH FLOOD | Norman, OK | 36TH AVE SE AT CEDAR LANE...VEHICLE SWEPT OFF ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
349
WGUS54 KOUN 232331
FFWOUN
OKC027-051-087-240430-
/O.NEW.KOUN.FF.W.0060.150523T2331Z-150524T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
CENTRAL GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 1130 PM CDT
* AT 628 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN FROM MOORE...TO BLANCHARD...TO TABLER. UP TO
ONE INCH OF RAIN HAS ALREADY FALLEN ON THE WEST SIDE OF MOORE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHEASTERN OKLAHOMA CITY...NORMAN...MOORE...CHICKASHA...
NEWCASTLE...BLANCHARD...NOBLE...SLAUGHTERVILLE...GOLDSBY...
DIBBLE...COLE...NORGE...LAKE THUNDERBIRD...STANLEY DRAPER LAKE...
MIDDLEBERG...STELLA...TABLER...NINNEKAH AND LITTLE AXE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3494 9809 3526 9767 3538 9767 3537 9714
3515 9714
$$
MAHALE6 follow-up statements
767
WGUS74 KOUN 240054
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT SAT MAY 23 2015
OKC027-051-087-240430-
/O.CON.KOUN.FF.W.0060.000000T0000Z-150524T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-GRADY OK-CLEVELAND OK-
754 PM CDT SAT MAY 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN MCCLAIN...CENTRAL GRADY AND CLEVELAND COUNTIES...
AT 749 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORM
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN IN NORTHERN MCCLAIN AND CLEVELAND COUNTIES.
DANGEROUS FLOODING IS OCCURRING AND THERE HAVE BEEN NUMEROUS REPORTS
OF FLOODING IN THE MOORE AND NORMAN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORMAN...MOORE...CHICKASHA...STELLA...NEWCASTLE...NOBLE...
BLANCHARD...GOLDSBY...COLE...NORGE...LAKE THUNDERBIRD...STANLEY
DRAPER LAKE...MIDDLEBERG AND TABLER.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3494 9809 3526 9767 3538 9767 3537 9714
3515 9714
$$
MAHALE772
WGUS74 KOUN 240103
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
803 PM CDT SAT MAY 23 2015
OKC027-051-087-240430-
/O.CON.KOUN.FF.W.0060.000000T0000Z-150524T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-GRADY OK-CLEVELAND OK-
803 PM CDT SAT MAY 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN MCCLAIN...CENTRAL GRADY AND CLEVELAND COUNTIES...
AT 759 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA....WHERE OVER TWO INCHES OF RAIN
HAS ALREADY FALLEN. THERE HAVE BEEN NUMEROUS REPORTS OF HIGH WATER
RESCUES IN THE OKLAHOMA CITY METRO. DANGEROUS FLOODING IS OCCURING
ACROSS OKLAHOMA COUNTY!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORMAN...MOORE...CHICKASHA...STELLA...NEWCASTLE...NOBLE...
BLANCHARD...GOLDSBY...COLE...NORGE...LAKE THUNDERBIRD...STANLEY
DRAPER LAKE...MIDDLEBERG AND TABLER.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3494 9809 3526 9767 3538 9767 3537 9714
3515 9714
$$
MAHALE299
WGUS74 KOUN 240105
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT SAT MAY 23 2015
OKC027-051-087-240430-
/O.CON.KOUN.FF.W.0060.000000T0000Z-150524T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-GRADY OK-CLEVELAND OK-
805 PM CDT SAT MAY 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN MCCLAIN...CENTRAL GRADY AND CLEVELAND COUNTIES...
AT 805 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORM
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN IN NORTHERN MCCLAIN AND CLEVELAND COUNTIES.
DANGEROUS FLOODING IS OCCURRING AND THERE HAVE BEEN NUMEROUS REPORTS
OF FLOODING IN THE MOORE AND NORMAN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORMAN...MOORE...CHICKASHA...STELLA...NEWCASTLE...NOBLE...
BLANCHARD...GOLDSBY...COLE...NORGE...LAKE THUNDERBIRD...STANLEY
DRAPER LAKE...MIDDLEBERG AND TABLER.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3494 9809 3526 9767 3538 9767 3537 9714
3515 9714
$$
MAHALE936
WGUS74 KOUN 240229
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
929 PM CDT SAT MAY 23 2015
OKC027-051-087-240430-
/O.CON.KOUN.FF.W.0060.000000T0000Z-150524T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-GRADY OK-CLEVELAND OK-
929 PM CDT SAT MAY 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN MCCLAIN...CENTRAL GRADY AND CLEVELAND COUNTIES...
AT 926 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. WIDESPREAD THREE TO SIX INCHES OF
RAIN HAVE ALREADY FALLEN. THERE HAVE BEEN REPORTS OF SEVERAL WATER
RESCUES IN NORMAN. DANGEROUS FLOODING IS OCCURRING IN AND NEAR NORMAN!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORMAN...MOORE...CHICKASHA...STELLA...NEWCASTLE...NOBLE...
BLANCHARD...GOLDSBY...COLE...NORGE...LAKE THUNDERBIRD...STANLEY
DRAPER LAKE...MIDDLEBERG AND TABLER.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3494 9809 3526 9767 3538 9767 3537 9714
3515 9714
$$
MAHALE814
WGUS74 KOUN 240305
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT SAT MAY 23 2015
OKC027-051-087-240430-
/O.CON.KOUN.FF.W.0060.000000T0000Z-150524T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-GRADY OK-CLEVELAND OK-
1005 PM CDT SAT MAY 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN MCCLAIN...CENTRAL GRADY AND CLEVELAND COUNTIES...
AT 1004 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SIGNIFICANT FLASH
FLOODING IN NORMAN AND LITTLE AXE. SEVERAL ROAD WAYS ARE FLOODED...
WITH NUMEROUS WATER RESCUES REPORTED. THIS IS A DANGEROUS AND LIFE
THREATENING SITUATION. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN... WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE OVER NIGHT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORMAN...MOORE...CHICKASHA...STELLA...NEWCASTLE...NOBLE...
BLANCHARD...GOLDSBY...COLE...NORGE...LAKE THUNDERBIRD...STANLEY
DRAPER LAKE...MIDDLEBERG AND TABLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3494 9809 3526 9767 3538 9767 3537 9714
3515 9714
$$
KURTZ507
WGUS54 KOUN 240347
FFWOUN
OKC027-051-087-240600-
/O.EXT.KOUN.FF.W.0060.000000T0000Z-150524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
CENTRAL GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 100 AM CDT
* AT 1045 PM CDT...LOCAL LAW ENFORCEMENT REPORTED DANGEROUS... LIFE
THREATENING FLASH FLOODING. NUMEROUS WATER RESCUES ARE UNDER WAY.
PLEASE... TURN AROUND... DONT DROWN. SEEK HIGHER GROUND
IMMEDIATELY. UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHEASTERN OKLAHOMA CITY...NORMAN...MOORE...CHICKASHA...
NEWCASTLE...BLANCHARD...NOBLE...SLAUGHTERVILLE...GOLDSBY...
DIBBLE...COLE...NORGE...LAKE THUNDERBIRD...STANLEY DRAPER LAKE...
MIDDLEBERG...STELLA...TABLER...NINNEKAH AND LITTLE AXE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3494 9809 3526 9767 3538 9767 3537 9714
3515 9714
$$
KURTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:28 PM CDT, 3 minutes earlier.
Area forecast discussion, May 23, 6:28 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 628 PM CDT SAT MAY 23 2015 .AVIATION...24/00Z TAF ISSUANCE... ACTIVE AVIATION PERIOD FOR THIS EVENING... OVERNIGHT AND THROUGH SUNDAY. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL OKLAHOMA THROUGH THE FIRST HALF OF THE TAF PERIOD... WITH IFR CONDITIONS PERSISTING FOR MOST OF THE NIGHT INTO SUNDAY. RAIN WILL GRADUALLY END FROM WEST TO EAST THROUGH SUNDAY MORNING... BUT CHANCES REMAIN HIGH THROUGH THE END OF THE PERIOD. JTK && .PREV DISCUSSION... /ISSUED 236 PM CDT SAT MAY 23 2015/ DISCUSSION... DANGEROUS SITUATION SETTING UP ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS AS ROUNDS OF VERY HEAVY RAINFALL ARE EXPECTED TO CONTINUE TONIGHT/SUNDAY. MANY RIVERS ARE IN FLOOD AND ADDITIONAL TORRENTIAL RAINFALL AND RAINFALL RATES OF IN EXCESS OF 2 INCHES AN HOUR WILL CONTINUE TO EXACERBATE THE SITUATION. PLEASE BE CAREFUL. WILL CONT WITH FLASH FLOOD WATCH THROUGH 12Z MONDAY. THERE IS ALSO A THREAT OF SEVERE WEATHER... MAINLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTN AND EVENING. LOW AND DEEP LAYER SHEAR... HOWEVER INSTABILITY REMAINS RATHER LIMITED OUTSIDE OF FAR SOUTHERN SECTIONS OF THE AREA. PATTERN REMAINS RATHER ACTIVE AS ANOTHER UPPER DISTURBANCE WILL KEEP A CHANCE OF STORMS AND POSSIBLY SOME SEVERE STORMS IN THE FORECAST INTO THE DAY ON MONDAY. RAIN CHANCES THEN DECREASE FOR A COUPLE OF DAYS... HOWEVER THEY DO REMAIN. HIGHER RAIN CHANCES RETURN BY LATE IN THE WEEK AS YET ANOTHER UPPER SHORTWAVE APPROACHES BY THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 73 62 80 / 100 90 20 30 HOBART OK 61 75 58 81 / 60 50 20 30 WICHITA FALLS TX 63 77 62 81 / 100 80 20 40 GAGE OK 58 76 56 82 / 40 30 20 20 PONCA CITY OK 63 74 61 81 / 100 80 30 20 DURANT OK 66 73 65 79 / 100 100 60 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090. &&
Hazardous weather outlook, May 23, 11:57 AM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1157 AM CDT SAT MAY 23 2015 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1157 AM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FLOODING... HEAVY RAIN IS EXPECTED ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS TODAY AND TONIGHT. FLOODING IS LIKELY WHEREVER HEAVY RAIN OCCURS...AND AREA RIVERS AND STREAMS ARE LIKELY TO SEE RISES AND ADDITIONAL FLOODING. LIFE THREATENING FLASH FLOODING IS POSSIBLE. .THUNDERSTORMS... ALTHOUGH FLOODING IS THE MAIN CONCERN TODAY AND TONIGHT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THE SLIGHT RISK IS GENERALLY SOUTHEAST OF A LINE FROM SAYRE TO WATONGA TO ENID TO PERRY... AND WEST OF A LINE FROM HOLDENVILLE TO LAKE TEXOMA. THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS. A MARGINAL RISK COVERS MOST OF THE REST OF OKLAHOMA. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 70 MPH ARE LIKELY WITH THE STRONGEST STORMS. TORNADO RISK IS LOW...BUT NOT ZERO. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD PREPARE FOR FLOODING AND/OR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FLOODING... HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY MONDAY. CONTINUED FLOODING IS LIKELY. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 23, 5:59 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 559 PM CDT SAT MAY 23 2015 OKZ031-032-042-232330- PONTOTOC OK-HUGHES OK-SEMINOLE OK- 559 PM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PONTOTOC...WEST CENTRAL HUGHES AND SOUTHERN SEMINOLE COUNTIES UNTIL 630 PM CDT... AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ADA...MOVING NORTH AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3463 9657 3469 9677 3505 9669 3496 9638 TIME...MOT...LOC 2257Z 198DEG 23KT 3474 9665 ..SPEG.
Local storm report, May 23, 6:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TORNADO 3 N SULPHUR 34.55N 96.98W
05/23/2015 MURRAY OK EMERGENCY MNGR
&&
SCLocal storm report, May 23, 6:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HEAVY RAIN 1 W FORT COBB 35.10N 98.46W
05/23/2015 E0.00 INCH CADDO OK EMERGENCY MNGR
WATER OVER HIGHWAY 9 1 1/2 MILES WEST OF FORT COBB
&&
SCLocal storm report, May 23, 6:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TORNADO 5 N SULPHUR 34.58N 96.98W
05/23/2015 MURRAY OK EMERGENCY MNGR
&&
SCSpecial weather statement, May 23, 6:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 619 PM CDT SAT MAY 23 2015 OKZ039-040-232345- GARVIN OK-STEPHENS OK- 619 PM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARVIN AND NORTHEASTERN STEPHENS COUNTIES UNTIL 645 PM CDT... AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF FOSTER...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3452 9754 3457 9768 3485 9761 3480 9730 TIME...MOT...LOC 2317Z 205DEG 21KT 3461 9760
Local storm report, May 23, 6:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL YUKON 35.50N 97.74W
05/23/2015 E1.25 INCH CANADIAN OK NWS EMPLOYEE
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:02 PM CDT | River Flood Warning | OUN | Atoka | 6 days |
| May 23, 6:10 AM CDT | Dense Fog Advisory | OUN | Beckham, Blaine, Caddo, Custer, Dewey, Greer and 6 more | 4 hr |
| May 23, 7:54 AM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| May 23, 8:42 AM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| May 23, 9:08 AM CDT | River Flood Warning | OUN | Jefferson | 33 hr |
| May 23, 9:14 AM CDT | River Flood Warning | OUN | Garvin | 5 days |
| May 23, 9:40 AM CDT | Areal Flood Advisory | OUN | Beckham, Custer, Dewey, Ellis, Harper, Roger Mills and 2 more | 3 hr |
| May 23, 9:44 AM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 6 days |
| May 23, 9:46 AM CDT | River Flood Warning | OUN | Oklahoma | 50 hr |
| May 23, 9:46 AM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 65 hr |
| May 23, 9:48 AM CDT | River Flood Warning | OUN | Bryan | 4 days |
| May 23, 9:49 AM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| May 23, 10:20 AM CDT | Flash Flood Warning | OUN | Ellis, Roger Mills | 3 hr |
| May 23, 10:25 AM CDT | River Flood Warning | OUN | Grady | 7 days |
| May 23, 10:28 AM CDT | Special Weather Statement | OUN | Roger Mills | 32 min |
| May 23, 11:05 AM CDT | Flash Flood Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 3 hr |
| May 23, 11:10 AM CDT | Special Weather Statement | OUN | Woods | 35 min |
| May 23, 11:28 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Harper, Major, Woods, Woodward | 3 hr |
| May 23, 11:40 AM CDT | Special Weather Statement | OUN | Major | 35 min |
| May 23, 11:55 AM CDT | Special Weather Statement | OUN | Custer | 35 min |
| May 23, 12:22 PM CDT | Special Weather Statement | OUN | Custer | 38 min |
| May 23, 1:11 PM CDT | Areal Flood Warning | OUN | Beckham, Dewey, Ellis, Roger Mills | 4 hr |
| May 23, 1:16 PM CDT | Special Weather Statement | OUN | Blaine | 29 min |
| May 23, 1:17 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| May 23, 1:32 PM CDT | Flash Flood Warning | OUN | Beckham, Greer, Harmon | 3 hr |
| May 23, 1:55 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 5 hr |
| May 23, 1:58 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Garfield, Grant, Major | 3 hr |
| May 23, 2:22 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| May 23, 2:42 PM CDT | River Flood Warning | OUN | Beckham, Greer, Kiowa | 61 hr |
| May 23, 2:43 PM CDT | River Flood Warning | OUN | Greer, Jackson | 63 hr |
| May 23, 2:59 PM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 44 hr |
| May 23, 3:01 PM CDT | Special Weather Statement | OUN | Kiowa, Washita | 29 min |
| May 23, 3:10 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 4 days |
| May 23, 3:17 PM CDT | Flash Flood Warning | OUN | Blaine, Major | 4 hr |
| May 23, 3:32 PM CDT | Special Weather Statement | OUN | Kiowa, Washita | 28 min |
| May 23, 4:01 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| May 23, 4:06 PM CDT | Flash Flood Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Greer and 3 more | 5 hr |
| May 23, 4:06 PM CDT | River Flood Warning | OUN | Custer, Roger Mills | 27 hr |
| May 23, 4:06 PM CDT | River Flood Warning | OUN | Custer, Washita | 3 days |
| May 23, 4:06 PM CDT | River Flood Warning | OUN | Garvin, Grady | 6 hr |
| May 23, 4:06 PM CDT | River Flood Warning | OUN | Garvin, Murray | 44 hr |
| May 23, 4:11 PM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 12 hr |
| May 23, 4:39 PM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher | 9 hr |
| May 23, 4:45 PM CDT | Flash Flood Warning | OUN | Garfield, Noble | 3 hr |
| May 23, 4:50 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| May 23, 5:08 PM CDT | Tornado Warning | OUN | Grady | 37 min |
| May 23, 5:22 PM CDT | Tornado Warning | OUN | Grady | 23 min |
| May 23, 5:39 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 5 hr |
| May 23, 5:39 PM CDT | Tornado Warning | OUN | Canadian, Grady | 36 min |
| May 23, 5:42 PM CDT | Special Weather Statement | OUN | Logan | 33 min |
| May 23, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
| May 23, 5:57 PM CDT | Flash Flood Warning | OUN | Oklahoma | 7 hr |
| May 23, 5:58 PM CDT | Special Weather Statement | OUN | Murray | 32 min |
| May 23, 5:59 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| May 23, 6:00 PM CDT | Tornado Warning | OUN | Garvin, Murray, Pontotoc | 30 min |
| May 23, 6:01 PM CDT | Tornado Warning | OUN | Hughes, Pontotoc, Seminole | 29 min |
| May 23, 6:05 PM CDT | Tornado Warning | OUN | Grady, Stephens | 25 min |
| May 23, 6:08 PM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Comanche, Grady, Jackson, Kiowa | 7 hr |
| May 23, 6:16 PM CDT | Tornado Warning | OUN | McClain | 29 min |
| May 23, 6:19 PM CDT | Special Weather Statement | OUN | Garvin | 26 min |
| May 23, 6:26 PM CDT | Tornado Warning | OUN | Hughes, Pontotoc, Seminole | 34 min |
| May 23, 6:37 PM CDT | Tornado Warning | OUN | Garvin, Stephens | 23 min |
| May 23, 6:47 PM CDT | Areal Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 6 hr |
| May 23, 6:50 PM CDT | Tornado Warning | OUN | Grady | 25 min |
| May 23, 6:54 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 17 hr |
| May 23, 6:58 PM CDT | Tornado Warning | OUN | Garvin, McClain | 32 min |
| May 23, 6:59 PM CDT | Tornado Warning | OUN | McClain, Pontotoc, Pottawatomie | 31 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.